Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Neumann eigenvalue estimate on a compact Riemannian manifold

Author: Roger Chen
Journal: Proc. Amer. Math. Soc. 108 (1990), 961-970
MSC: Primary 58G25; Secondary 35P15
MathSciNet review: 993745
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In their article, P. Li and S. T. Yau give a lower bound of the first Neumann eigenvalue in terms of geometrical invariants for a compact Riemannian manifold with convex boundary. The purpose of this paper is to generalize their result to a compact Riemannian manifold with possibly nonconvex boundary.

References [Enhancements On Off] (What's this?)

  • [1] J. Cheeger, A lower bound for the smallest eigenvalue of the Laplacian, Problem in Analysis, Princeton Univ. Press, Princeton, NJ, 1970, pp. 195-199. MR 0402831 (53:6645)
  • [2] P. Li and S. T. Yau, Estimates of eigenvalues of a compact Riemannian manifold, Proc. Sympos. Pure Math., vol. 36, Amer. Math. Soc., Providence, RI, 1980, pp. 205-240. MR 573435 (81i:58050)
  • [3] L. E. Payne and I. Stakgold, On the mean value of the fundamental mode in the fixed membrane problem. Applicable Anal. 3 (1973), 295-303. MR 0399633 (53:3476)
  • [4] L. E. Payne and H. Weinberger, The optimal Poincaré inequality for convex domains, Arch. Rational Mech. Anal. 5 (1960), 282-292. MR 0117419 (22:8198)
  • [5] F. W. Warner, Extension of the Rauch comparison theorem to submanifolds, Trans. Amer. Math. Soc. 122 (1966), 341-356. MR 0200873 (34:759)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G25, 35P15

Retrieve articles in all journals with MSC: 58G25, 35P15

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society